question-icon

Irregular periods ____________________ I have normal periods on December 21st

default
Posted on Mon, 25 Feb 2019
Question: Irregular periods
____________________

I have normal periods on December 21st 2018. On January 1st I had a iPill and next day again periods started and lasts for 8 days. After completion again yesterday (29 XXXXXXX 2019) periods started. Is this expected? Do I need to consult a doctor?
doctor
Answered by Dr. Shanti Vennam (2 hours later)
Brief Answer:
You can wait and watch your next natural period.

Detailed Answer:
Hello,

Thanks for letting us know your health concern.

I have gone through your query and would like to offer some information.

The bleeding you experienced after using the emergency pill is due to the withdrawal effect of the high hormone content in the pill.

The period you are experiencing now is likely to be the natural period. If the flow is normal and the bleeding arrests spontaneously as usual, you can wait and watch your next natural period. Otherwise, please get further help.

Hope I have clarified your query. Please feel free to contact for further information. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Shanti Vennam (6 hours later)
Is three periods within a span of 30 days create any health issues? Blood outflow is high. Do we need to take care of any thing because of this? Any food recommended.
doctor
Answered by Dr. Shanti Vennam (19 minutes later)
Brief Answer:
Detailed below.

Detailed Answer:
Hello,

Thanks for writing back.

In the current scenario, I would suggest a proper clinical evaluation since the bleeding is heavy. The frequency of the periods is due to the hormone disturbance created by the intake of the emergency pill, as the pill contains high dose of progesterone. This has caused the withdrawal bleeding after the pill ingestion.

You may need styptics to arrest the heavier flow. A course of hormones may be useful after other causes are excluded. There is no specific recommended food.

Please note that the pill use should be restricted to one or two occasions per year to avoid hormone fluctuations.

Hope this helps. Please contact if you need anything else.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Shanti Vennam

OBGYN

Practicing since :1989

Answered : 7558 Questions

premium_optimized

The User accepted the expert's answer

Share on
Irregular periods ____________________ I have normal periods on December 21st

Brief Answer: You can wait and watch your next natural period. Detailed Answer: Hello, Thanks for letting us know your health concern. I have gone through your query and would like to offer some information. The bleeding you experienced after using the emergency pill is due to the withdrawal effect of the high hormone content in the pill. The period you are experiencing now is likely to be the natural period. If the flow is normal and the bleeding arrests spontaneously as usual, you can wait and watch your next natural period. Otherwise, please get further help. Hope I have clarified your query. Please feel free to contact for further information. I will be happy to help. regards, Shanti.V.